Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

April 5, 2021Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 5, 2021, 10:51 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 84 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2021, 10:51 PM CDT (03:51 UTC)
Expired
Apr 6, 2021, 12:15 AM CDT
In force
84 min
Issued by
NWS Green Bay, WI

Counties Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 169 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 11:03 PM CDTHAIL 0.58 N Tomahawk, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

364 
WWUS83 KGRB 060351
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1051 PM CDT Mon Apr 5 2021
 
WIZ005-010-011-018-060515-
Vilas WI-Oneida WI-Forest WI-Lincoln WI-
1051 PM CDT Mon Apr 5 2021

...SPECIAL WEATHER STATEMENT...

At 1051 PM CDT, Doppler radar was tracking thunderstorms along a 
line extending from near Johnson Lake Barrens Natural Area to near 
Rainbow Flowage to near Spirit. Movement was east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Rhinelander, Eagle River, Lac Du Flambeau, Tomahawk, Newbold,
Harrison, Phelps, Boulder Junction, Woodboro and Winchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4614 8910 4608 8895 4576 8894 4547 8936
      4547 8942 4543 8942 4538 8949 4544 9004
      4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0351Z 286DEG 19KT 4612 8955 4579 8953 4544 9000 

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 5, 10:47 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 5, 10:47 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1047 PM CDT Mon Apr 5 2021

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 236 PM CDT Mon Apr 5 2021

Another warm and dry day across the area with temperatures in the
70s to lower 80s. Wausau, Marshfield and Wisconsin Rapids have
set record highs for the date with several other sites within a
degree or two of the record. The combination of the dry
vegetation, unseasonably warm temperatures, low humidity, and
gusty winds has led to another day of elevated fire weather
conditions. At least 6 fires have been noted today northwest of
the Fox Valley.

For tonight, a warm front will continue to lift northward across
northern Wisconsin. An area of low pressure along with a cold
front, and weak upper level disturbance across Minnesota will
head east into the state late tonight. For tonight, there is a
weak disturbance moving across the southern portion of the state.
This feature could trigger an isolated thunderstorm across
portions of central and east-central Wisconsin late this afternoon
into early this evening. Meanwhile, the main thunderstorm
activity is expected to develop across northern Minnesota late
this afternoon into this evening and then move eastward across
northern Wisconsin later this evening into the overnight hours.
Models indicating most unstable CAPE values of 1,000 to 1,500
J/KG, 0-6 km shear values of 30 to 35 knots and steep mid level
lapse rates support the potential for some strong or severe
thunderstorms across north-central Wisconsin later this evening
into early Tuesday morning. The SPC Day 1 Outlook has portions
of north-central Wisconsin in the Marginal Risk of severe weather.
Large hail and damaging winds will be the primary threat.

The first cluster of storms will exit the area late tonight into
early Tuesday morning. There will be a lull or break in the
activity until afternoon when activity fires up along the cold
front that will be sagging south during the day. Severe
thunderstorms are not expected on Tuesday. High temperatures
will range from around 60 north to the lower to middle 70s
south.

.LONG TERM...Tuesday Night Through Monday
Issued at 236 PM CDT Mon Apr 5 2021

A frontal boundary will remain across the western Great Lakes
region, which will bring several periods of showers and isolated
thunderstorms at times for the middle to late part of the week as
several low pressure systems track through the region. The main
low will approach the area as a closed off low Thursday and
Thursday night from the central Plains, lingering across the
region as another low approaches from the west by the weekend.
Although the track of the first low has come into better focus,
keeping the weather active for the middle to late part of the
week, the track of the second low is less certain. The uncertainty
of the track of this second low will be the difference between a
mainly dry weekend with a small chance for showers or a wetter
weekend. Given the lack of clarity will not stray from the NBM
POPs in this period. Yet another low pressure system is slated to
track through the area early next week, which could continue the
wet streak of weather across the western Great Lakes.

Temperatures during the extended portion of the forecast are
expected to 10 to 20 degrees above normal for this time of year.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1047 PM CDT Mon Apr 5 2021

Scattered thunderstorms are expected northwest of a AUW to IMT
line tonight ahead of an approaching cold front. In addition, low
clouds and fog could from along the Lake Michigan shore later
tonight, but it is uncertain whether it would move inland to the
airports at MTW/SUE/2P2.

As the cold front moves slowly east across the area Tuesday,
scattered thunderstorms will produce periods of MVFR conditions.

Ceilings and visibilities will lower into MVFR or IFR range
Tuesday night along with scattered showers and thunderstorms.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......Kurimski
AVIATION.......RDM
Hazardous weather outlook, Apr 5, 8:20 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
820 PM CDT Mon Apr 5 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070130-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
820 PM CDT Mon Apr 5 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms tonight. There is a marginal
risk for severe weather tonight across portions of north-central
Wisconsin. The strongest storms could produce large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a chance for thunderstorms across the area Tuesday
afternoon and night, and again Wednesday afternoon and night.
These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed, but spotters are asked to
report any hail or gusty winds.

LMZ521-522-541>543-070130-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
820 PM CDT Mon Apr 5 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a small chance of thunderstorms late tonight. Patchy
dense fog is also possible late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms will be possible at times Tuesday through Wednesday
night. The storms are not expected to be severe. Patchy fog is
also possible at times.

RDM/Kallas

In the hours before

Special weather statement, Apr 5, 9:13 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
913 PM CDT Mon Apr 5 2021

WIZ005-060315-
Vilas WI-
913 PM CDT Mon Apr 5 2021

...SPECIAL WEATHER STATEMENT...

At 913 PM CDT, Doppler radar was tracking strong thunderstorms 7
miles northeast of Butternut, or 8 miles west of Turtle Flambeau
Flowage, moving east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lac Du Flambeau, Boulder Junction, Winchester, Border Lakes Natural
Area, Rice Creek Natural Area, Arbor Vitae, Presque Isle, Manitowish
Waters, Van Vliet Hemlocks Natural Area and Trout Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4624 8961 4591 8964 4590 9004 4598 9004
      4598 8993 4630 8993
TIME...MOT...LOC 0213Z 265DEG 14KT 4607 9037

RDM
Special weather statement, Apr 5, 10:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1051 PM CDT Mon Apr 5 2021

WIZ005-010-011-018-060515-
Vilas WI-Oneida WI-Forest WI-Lincoln WI-
1051 PM CDT Mon Apr 5 2021

...SPECIAL WEATHER STATEMENT...

At 1051 PM CDT, Doppler radar was tracking thunderstorms along a
line extending from near Johnson Lake Barrens Natural Area to near
Rainbow Flowage to near Spirit. Movement was east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Rhinelander, Eagle River, Lac Du Flambeau, Tomahawk, Newbold,
Harrison, Phelps, Boulder Junction, Woodboro and Winchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4614 8910 4608 8895 4576 8894 4547 8936
      4547 8942 4543 8942 4538 8949 4544 9004
      4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0351Z 286DEG 19KT 4612 8955 4579 8953 4544 9000

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:13 PM CDTSpecial Weather StatementGRBVilas62 min
Apr 5, 11:41 PM CDTSpecial Weather StatementGRBForest49 min
Apr 6, 12:28 AM CDTSpecial Weather StatementGRBLanglade47 min
Apr 6, 1:07 AM CDTSpecial Weather StatementGRBLanglade53 min
Apr 6, 1:44 AM CDTSpecial Weather StatementGRBLanglade46 min
Apr 6, 2:31 AM CDTSpecial Weather StatementGRBMarinette59 min
Apr 6, 2:40 AM CDTSpecial Weather StatementGRBPortage, Wood95 min
Apr 6, 3:48 AM CDTSpecial Weather StatementGRBMenominee, Oconto, Portage, Shawano, Waupaca42 min
Apr 6, 3:52 AM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Waupaca53 min
Apr 6, 4:41 AM CDTSpecial Weather StatementGRBOutagamie, Waupaca64 min
Apr 6, 6:48 AM CDTSpecial Weather StatementGRBShawano42 min
Apr 6, 7:34 AM CDTSpecial Weather StatementGRBBrown, Outagamie41 min
Apr 6, 8:00 AM CDTSpecial Weather StatementGRBBrown45 min
Apr 6, 8:45 AM CDTSpecial Weather StatementGRBCalumet, Kewaunee, Manitowoc60 min
Apr 6, 3:34 PM CDTSpecial Weather StatementGRBMarathon, Portage, Winnebago41 min
Apr 6, 4:23 PM CDTSpecial Weather StatementGRBCalumet, Outagamie, Shawano37 min
Apr 6, 5:33 PM CDTSpecial Weather StatementGRBLanglade, Lincoln, Menominee, Shawano57 min
Apr 6, 6:19 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto16 min
Apr 6, 6:23 PM CDTSpecial Weather StatementGRBMarinette52 min
Apr 6, 6:44 PM CDTSpecial Weather StatementGRBMarathon46 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.